# SDR CA040831020

- Difficulty date: August 30, 2004
- Submitted: February 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 4,691 hours
- Engine: Lyc O540F1B5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAINTENANCE WAS CONDUCTING A 50 HR INSPECTION AND EXCESSIVE METAL IN FILTER.  THE ENGINE WAS REMOVED FROM THE AIRCRAFT AND SENT TO AN OVERHAUL FACILITY.  THE ENGINE WAS TORN DOWN AND INTERNAL COMPONENTS REVEALED THAT THE MAIN BEARING HAD FAILED DUE A OVERSPEED CONDITION.  THE ENGINE DRIVETRAIN SHOWED HEAVY DAMAGE TO THE CRANKSHAFT.  THE A/C WILL NOW GO THROUGH A SUSPECT OVERSPEED CONDITION.
